Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 93, NWS Charleston, WV

July 10, 2015Boone County, Kanawha County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2015, 3:33 PM EDT for Boone County, Kanawha County, West Virginia. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2015, 3:33 PM EDT (19:33 UTC)
Expired
Jul 10, 2015, 4:15 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 20 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:38 PM EDTTSTM WND DMGFoster, WVTREES DOWN IN FOSTER... TIME ESTIMATED FROM RADAR
Jul 10, 3:42 PM EDTTSTM WND DMG4 E Foster, WVTREES DOWN IN ANDREW... TIME ESTIMATED FROM RADAR
Jul 10, 3:48 PM EDTTSTM WND DMGRacine, WVTREES DOWN ON LINES IN RACINE... TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 10:43 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS51 KRLX 101933
SVRRLX
WVC005-039-102015-
/O.NEW.KRLX.SV.W.0093.150710T1933Z-150710T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 333 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER JULIAN...OR NEAR MADISON...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTGOMERY...CHESAPEAKE...CEDAR GROVE...EAST BANK...GLASGOW...
  PRATT...JULIAN...BURNWELL...DANVILLE...HANDLEY...ESKDALE...
  FOSTER...SHARON...ASHFORD...RACINE...LEEWOOD...SETH AND DAWES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3808 8190 3814 8190 3814 8188 3815 8188
      3815 8189 3817 8189 3816 8187 3817 8187
      3825 8132 3805 8137
TIME...MOT...LOC 1933Z 262DEG 33KT 3813 8182 

$$

25
2 follow-up statements
830 
WWUS51 KRLX 101952
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT FRI JUL 10 2015

WVC005-039-102015-
/O.CON.KRLX.SV.W.0093.000000T0000Z-150710T2015Z/
BOONE WV-KANAWHA WV-
352 PM EDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN BOONE AND SOUTHEASTERN KANAWHA COUNTIES...

AT 351 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHESAPEAKE...
OR 13 MILES NORTHEAST OF MADISON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES AND SOME POWER OUTAGES 

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...CHESAPEAKE...CEDAR GROVE...EAST BANK...GLASGOW...
PRATT...BURNWELL...HANDLEY...ESKDALE...SHARON...RACINE...LEEWOOD...
SETH AND DAWES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE 
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR 
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3807 8169 3819 8171 3825 8132 3805 8137
TIME...MOT...LOC 1951Z 262DEG 33KT 3816 8158 

HAIL...<.75IN
WIND...60MPH
 
$$

TAX
560 
WWUS51 KRLX 102010
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT FRI JUL 10 2015

WVC005-039-102019-
/O.EXP.KRLX.SV.W.0093.000000T0000Z-150710T2015Z/
BOONE WV-KANAWHA WV-
410 PM EDT FRI JUL 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE AND
SOUTHEASTERN KANAWHA COUNTIES WILL EXPIRE AT 415 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3807 8169 3819 8171 3825 8132 3805 8137
TIME...MOT...LOC 2007Z 262DEG 33KT 3816 8158 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:43 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 10, 1:43 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
143 PM EDT FRI JUL 10 2015

.SYNOPSIS...
UNSETTLED AND WET PATTERN LINGERS INTO THE WEEKEND. A SERIES OF
UPPER LEVEL DISTURBANCES WILL CROSS THE AREA UNDER NORTHWEST FLOW
NEXT WEEK...KEEPING UNSETTLED CONDITIONS EACH DAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
UNSETTLED WEATHER CONTINUES...LIKE A BROKEN RECORD THAT WONT FALL
OFF THE TURNTABLE.

FRONTAL BOUNDARY ACROSS SOUTHERN HALF OF THE CWA AT 1730Z. HIGH
PWS REMAIN ACROSS THE AREA...GENERALLY 1.6 TO 2 INCHES...ONCE
AGAIN. UPPER SHORTWAVE PUSHING EAST OUT OF THE MIDWEST...IS
HELPING TO GENERATE MORE SHOWERS AND THUNDERSTORMS. SOME WITH
FLOODING RAINS. FRONTAL BOUNDARY WILL LIFT SLIGHTLY NORTH TODAY AS
SHORTWAVE APPROACHES.

SOME FLASH FLOODING HAS ALREADY BEEN REPORTED WITH STORMS THAT
HAVE DEVELOPED...AND HAVE FLASH FLOOD WATCHES POSTED THROUGH
SATURDAY MORNING. THESE MAY BE A LITTLE LONG IN DURATION...BUT
WANTED TO ACCOUNT FOR THE DIFFERENCE IN MODEL TRENDS AND TIMING
OVERNIGHT...AND WILL LIKELY BE DROPPED SOMETIME LATE TONIGHT.

IN ADDITION...MCS ASSOCIATED WITH APPROACHING SHORTWAVE WILL
AFFECT AT LEAST WESTERN ZONES THIS AFTERNOON. STILL SOME
UNCERTAINTY AS TO HOW FAR EAST THE SEVERE THREAT WILL BE. HAVE A
WATCH OUT FOR WESTERN/SOUTHERN ZONES UNTIL 4 PM.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AN UPPER LEVEL RIDGE WILL BRING DRIER CONDITIONS TO THE AREA
SATURDAY NIGHT INTO EARLY SUNDAY. THEN...MODELS BRING A SHORT WAVE
AT H500 CROSSING THE AREA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
WITH SFC DEWPOINTS IN THE MID TO UPPER 60S...PWATS INCREASING TO
AROUND 2 INCHES MODELS BRING A CONSIDERABLE AMOUNT OF QPF OVER THE
AREA LATE SUNDAY INTO EARLY MONDAY. THEREFORE...INCREASE POPS TO TO
HIGH CHANCE SUNDAY AND TO LIKELY SUNDAY NIGHT AND MONDAY.

UNDER NORTHWEST FLOW ALOFT...ADDITIONAL UPPER LEVEL DISTURBANCES
WILL KEEP UNSETTLED WEATHER THROUGH MONDAY NIGHT. ALTHOUGH THERE
WILL BE A  SLIGHT DECREASE IN MOISTURE WITH PWATS GOING BACK TO
AROUND 1.5 INCHES MONDAY NIGHT.

WITH THE WET SOIL CONDITIONS...LUSH VEGETATION...CLOUDS AND
SHOWERS... TEMPERATURES WILL BE SEASONABLE BUT ALSO HUMID. THE
POTENTIAL FOR FLOODING CONTINUES TO BE A CONCERN FOR THIS PERIOD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A SERIES OF UPPER LEVEL DISTURBANCES UNDER NORTHWEST FLOW ALOFT WILL
CROSS THE AREA KEEPING THE PATTERN UNSETTLED THROUGH THE REMINDER OF
THE WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY.
ALLOWED CHANCE POPS ACROSS THE AREA DUE TO UNCERTAINTIES BY THE
MODELS IN THE LONG PERIOD. THEREFORE...ALLOWED SLIGHT CHANCE POPS
WEDNESDAY NIGHT ON.

WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.

WENT WITH WPC THINKING WITH TEMPERATURES...SKY...AND POPS THROUGH
THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THROUGH 18Z SATURDAY...

AREA OF CONVECTION APPROACHING FROM THE WEST THIS AFTERNOON.
SHOULD AFFECT HTS TERMINAL AROUND 18-20Z...AND CRW TERMINAL
19-21Z. EXPECT HEAVY RAIN...BRIEF IFR CONDITIONS...AND STRONG
GUSTY WINDS OVER 40 KTS.

ELSEWHERE...EXPECT ON AND OFF SHOWERS AND THUNDERSTORMS THROUGH AT
LEAST 06Z...IF NOT LATER...WITH BRIEF MVFR AND IFR CONDITIONS AND
GUSTY WINDS.

EXPECT WIDESPREAD MVFR CONDITIONS OVERNIGHT...PARTICULARLY AFTER
03Z...WITH PARTIAL CLEARING TO VFR AFTER 14Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY FROM FORECAST.
EXTENT OF MVFR CONDITIONS OVERNIGHT IN QUESTION.

AFTER 18Z SATURDAY...IFR POSSIBLE IN THUNDERSTORMS
SATURDAY...MAINLY ACROSS THE EAST.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ105.
     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ101>103.
VA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ003-004.

&&

SYNOPSIS...ARJ/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...SL
Hazardous weather outlook, Jul 10, 11:00 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 AM EDT FRI JUL 10 2015

WVZ009>011-016>020-027>032-035>040-046-047-111500-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1100 AM EDT FRI JUL 10 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-084-111500-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
1100 AM EDT FRI JUL 10 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005>008-013>015-024>026-033-034-111500-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
1100 AM EDT FRI JUL 10 2015

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ083-085>087-111500-
GREENUP-CARTER-BOYD-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
1100 AM EDT FRI JUL 10 2015

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 10, 1:30 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
130 PM EDT FRI JUL 10 2015

KYZ101>103-105-WVZ005-101830-
BOYD-CARTER-LAWRENCE-GREENUP-WAYNE-
130 PM EDT FRI JUL 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BOYD...
LAWRENCE...SOUTHWESTERN GREENUP...CARTER AND WEST CENTRAL WAYNE
COUNTIES...

AT 129 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CRAINTOWN TO CLEARFIELD TO STOLL...AND MOVING EAST AT
45 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.  BECAUSE
OF THE WET GROUND...THESE WINDS MAY BE CAPBALE OF BRINGING DOWN A
FEW TREES HERE AND THERE.

LOCATIONS IMPACTED INCLUDE...
GRAYSON...LOUISA...OLIVE HILL...BLAINE...CARTER CAVES STATE PARK...
GRAYSON LAKE STATE PARK...YATESVILLE LAKE STATE PARK...FORT GAY...
RUSH...GESLING...GARNER...DENTON...ULYSSES...BRUIN...OLDTOWN...
CHARLEY...WEBBVILLE...MARTHA...KEATON AND CARTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3834 8323 3843 8323 3854 8314 3855 8301
      3812 8245 3795 8250 3795 8258 3788 8262
      3800 8294 3796 8299 3797 8301 3804 8300
      3811 8289 3817 8292 3818 8305 3827 8317
      3819 8323 3821 8330 3832 8334
TIME...MOT...LOC 1729Z 272DEG 38KT 3842 8378 3816 8342 3786 8351

09
Special weather statement, Jul 10, 2:42 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
242 PM EDT FRI JUL 10 2015

KYZ103-105-OHZ087-WVZ005>007-013-014-026-101945-
BOYD-LAWRENCE-LAWRENCE-MASON-CABELL-BOONE-PUTNAM-WAYNE-LINCOLN-
242 PM EDT FRI JUL 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...NORTHEASTERN
LAWRENCE...SOUTHEASTERN LAWRENCE...PUTNAM...SOUTHWESTERN MASON...
WAYNE...LINCOLN...NORTHWESTERN BOONE AND CABELL COUNTIES...

AT 238 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ASHLAND TO CALF CREEK...AND MOVING EAST AT 35
MPH.

WIND GUSTS OF 30 TO TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...NITRO...MADISON...LOUISA...WINFIELD...WAYNE...
HAMLIN...CHESAPEAKE...PROCTORVILLE...BEECH FORK STATE PARK...
CANNONSBURG...HURRICANE...BARBOURSVILLE...KENOVA...MILTON...
CATLETTSBURG...ELEANOR...CEREDO AND BUFFALO.

LAT...LON 3867 8192 3843 8183 3840 8190 3833 8192
      3831 8181 3821 8183 3819 8182 3818 8180
      3823 8178 3800 8167 3797 8196 3802 8195
      3802 8201 3795 8230 3787 8241 3795 8250
      3796 8256 3844 8276
TIME...MOT...LOC 1838Z 262DEG 32KT 3847 8269 3794 8248

25
Local storm report, Jul 10, 2:47 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
247 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      6 E AMMA                38.57N  81.16W
07/10/2015                   ROANE              WV   911 CALL CENTER

            SINK HOLE HAS DEVELOPED ALONG GRANNY CREEK

&&

EVENT NUMBER RLX1501538

SL
Local storm report, Jul 10, 2:48 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      5 E AMMA                38.57N  81.17W
07/10/2015                   ROANE              WV   911 CALL CENTER

            FLOODING IN HOMES ALONG CLAY ROAD

&&

EVENT NUMBER RLX1501539

SL
Local storm report, Jul 10, 3:07 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     BLAINE                  38.03N  82.85W
07/10/2015                   LAWRENCE           KY   911 CALL CENTER

            ONE TREE DOWN IN BLANE FROM NON-SEVERE WIND GUST...
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1501540

MAC
Special weather statement, Jul 10, 3:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT FRI JUL 10 2015

WVZ013-015-025-026-035-102000-
KANAWHA-BOONE-LOGAN-LINCOLN-RALEIGH-
322 PM EDT FRI JUL 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RALEIGH... CENTRAL LINCOLN...BOONE...NORTHEASTERN LOGAN AND
SOUTHERN KANAWHA COUNTIES...

AT 320 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LOGAN TO NEAR HAMLIN...AND MOVING EAST AT 40 MPH.

WIND GUSTS OF 30 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MADISON...LOGAN...CHESAPEAKE...BELLE...CHAPMANVILLE...WHARTON...BALD
KNOB...CHIEF LOGAN STATE...JULIAN...SPURLOCKVILLE...VAN...ALUM
CREEK...MOUNT GAY-SHAMROCK...DANVILLE...WHITESVILLE...WEST LOGAN...
MITCHELL HEIGHTS...SYLVESTER...JEFFREY AND STICKNEY.

LAT...LON 3783 8136 3823 8148 3824 8213 3783 8199
TIME...MOT...LOC 1920Z 270DEG 34KT 3786 8193 3822 8205

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:54 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more20 hr
Jul 10, 11:48 AM EDTFlash Flood WarningRLXBraxton, Calhoun, Clay, Kanawha, Roane3 hr
Jul 10, 12:08 PM EDTSpecial Weather StatementRLXNicholas37 min
Jul 10, 12:51 PM EDTFlash Flood WarningRLXBraxton, Clay, Fayette, Nicholas, Webster3 hr
Jul 10, 2:42 PM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Putnam, Wayne63 min
Jul 10, 2:47 PM EDTAreal Flood WarningRLXRoane118 min
Jul 10, 3:22 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan38 min
Jul 10, 4:01 PM EDTSpecial Weather StatementRLXKanawha, Putnam44 min
Jul 10, 4:06 PM EDTSpecial Weather StatementRLXFayette, Raleigh54 min
Jul 10, 4:21 PM EDTFlash Flood WarningRLXCabell3 hr
Jul 10, 4:30 PM EDTSpecial Weather StatementRLXNicholas45 min
Jul 10, 4:50 PM EDTSpecial Weather StatementRLXKanawha85 min
Jul 10, 4:58 PM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas3 hr
Jul 10, 6:02 PM EDTSpecial Weather StatementRLXClay88 min
Jul 10, 7:08 PM EDTFlash Flood WarningRLXBraxton, Webster3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.